Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS San Angelo, TX
NWS San Angelo, TX issued this special weather statement at Mar 24, 2021, 11:41 PM CDT for San Saba County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2021, 11:41 PM CDT (04:41 UTC)
- Expired
- Mar 25, 2021, 12:30 AM CDT
- In force
- 49 min
- Issued by
- NWS San Angelo, TX
County San Saba County, TX
The radar
The Ft Hood radar (KGRK), 120 km from the middle of the area, began a volume at 04:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 4.7 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 479 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 2767 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
426
WWUS84 KSJT 250441
SPSSJT
Special Weather Statement
National Weather Service San Angelo TX
1141 PM CDT Wed Mar 24 2021
TXZ155-250530-
San Saba TX-
1141 PM CDT Wed Mar 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN SABA COUNTY
UNTIL 1230 AM CDT...
At 1140 PM CDT, Doppler radar was tracking a strong thunderstorm near
Chappel, or 13 miles northwest of Buchanan Dam, moving northeast at
35 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This strong thunderstorm will be near...
Bend around 1155 PM CDT.
Other locations impacted by this storm include Us-
190 Near The San Saba-Lampasas County Line.
LAT...LON 3092 9887 3092 9888 3115 9887 3125 9857
3120 9857 3116 9850 3112 9855 3109 9853
3112 9849 3111 9846 3108 9846 3106 9849
3103 9844 3101 9846 3099 9844 3096 9845
3093 9841
TIME...MOT...LOC 0440Z 236DEG 30KT 3097 9856
$$
snWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this special weather statement went out at Mar 24, 6:28 PM CDT, 5 hours 13 minutes earlier.
Area forecast discussion, Mar 24, 6:28 PM CDT, 5 hours 13 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 628 PM CDT Wed Mar 24 2021 ...New AVIATION... .SHORT TERM... (This evening through Thursday) Issued at 249 PM CDT Wed Mar 24 2021 Early this afternoon, a stationary front was located west to east along a Big Spring, San Angelo to Brady line. A dryline was also situated across our southwestern counties and was just east of Ozona as of 2 PM. The airmass south of the front and east of the dryline was beginning to destabilize over our southeast counties, with surface based CAPES 1000-1500 J/kg noted between Sonora, Junction and San Saba per latest SPC mesoanalysis. Visible satellite imagery shows enhanced cumulus developing over this area the past couple of hours. Latest HRRR is showing some convective development around 21Z, while some of the other models were less aggressive. If storms manage to develop, large hail and damaging winds will be a concern, given the moderately unstable airmass and deep layer shear between 50 and 60 knots. More widespread showers and thunderstorms are expected to develop later this evening, as lift increases with an approaching upper trough to our west. Additional strong to severe storms will be possible from late evening into the overnight hours, with the severe threat confined to far southeast counties. The main threat again will be large hail and damaging winds. A cold front will move south across the area overnight, with precipitation ending across eastern counties late. Dry and pleasant weather is expected on Thursday, with highs in the upper 60s and lower 70s. && .LONG TERM... (Thursday night through next Wednesday) Issued at 249 PM CDT Wed Mar 24 2021 Gusty south to southwest return Friday as lee trough in West Texas strengthens. It will be warmer with highs in the lower 80s. A cold front will be moving through Saturday afternoon. Temperatures will still be seasonably warm with upper 70s in the Big Country and with lower 80s south. Low level moisture will begin flowing over cooler air at the surface Saturday night...as an upper trough approaches from the West. Can't rule out isolated showers Saturday night, but the best potential for showers and thunderstorms will be Sunday into Monday night. Showers taper off Monday afternoon...as the upper trough/low moves east of the region. It's a little early to determine severe potential but southern sections along I-10 to Mason and Saba are only marginally unstable in the GFS model with MUCAPES of around 500 J/KG Sunday and Sunday night. This could still change, however, as moisture is one of the more difficult things for the models to predict. && .AVIATION... (00Z TAFS) Issued at 623 PM CDT Wed Mar 24 2021 Isolated convection continues to develop early this evening, but nothing very close to a terminal location. More widespread convection is still expected to develop farther north and west and much closer to terminal locations later this evening and into the early morning hours. Shortlived MVFR conditions possible with these storms. This will push east of the area and leave drier conditions by sunrise Thursday morning. Otherwise, decreasing cloud cover for Thursday with west to northwest winds at around 10 knots. && .PRELIMINARY POINT TEMPS/POPS... Abilene 43 68 48 80 / 40 5 0 0 San Angelo 43 71 47 82 / 40 0 0 0 Junction 45 74 46 84 / 60 0 0 0 Brownwood 45 70 46 81 / 60 5 0 0 Sweetwater 42 68 49 79 / 20 0 0 0 Ozona 44 71 48 81 / 30 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...24 LONG TERM....04 AVIATION...07
Hazardous weather outlook, Mar 24, 3:05 PM CDT, 8 hours 36 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 305 PM CDT Wed Mar 24 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-252015- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 305 PM CDT Wed Mar 24 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms will be possible south of a Brownwood to Sonora line this afternoon. A few storms may be severe, with damaging winds and large hail the main threat. Additional thunderstorms are expected to develop by mid to late evening. Some of these storms could strengthen to severe levels, mainly east of a Cross Plains to Sonora line. The main concerns with these thunderstorms will be large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be necessary this afternoon into the evening hours.
In the hours before
Local storm report, Mar 24, 11:10 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1110 PM CDT WED MAR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 PM HAIL 5 NW JUNCTION 30.53N 99.84W
03/24/2021 E2.75 INCH KIMBLE TX LAW ENFORCEMENT
GOLF BALL TO BASEBALL SIZE HAIL AT MILE
MARKER 451 ALONG I-10.
&&Local storm report, Mar 24, 11:14 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1114 PM CDT WED MAR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL 3 SW JUNCTION 30.45N 99.81W
03/24/2021 E2.75 INCH KIMBLE TX LAW ENFORCEMENT
GOLF BALL TO BASEBALL SIZE HAIL REPORTED
NEAR SOUTH LLANO STATE PARK.
&&Special weather statement, Mar 24, 11:14 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1114 PM CDT Wed Mar 24 2021
TXZ170-250515-
Mason TX-
1114 PM CDT Wed Mar 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR MASON COUNTY UNTIL 1215 AM CDT...
At 1114 PM CDT, Doppler radar was tracking a strong thunderstorm near
Streeter, or 7 miles west of Mason, moving east at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Mason around 1130 PM CDT.
Hedwigs Hill around 1140 PM CDT.
Art around 1145 PM CDT.
Other locations impacted by this storm include The Intersection Of
Highway 29 And Ranch Road 1222 and Koockville.
LAT...LON 3094 9947 3093 9909 3092 9909 3092 9897
3051 9897 3050 9948
TIME...MOT...LOC 0414Z 259DEG 26KT 3071 9935
snSpecial weather statement, Mar 24, 11:27 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1127 PM CDT Wed Mar 24 2021
TXZ169-250530-
Kimble TX-
1127 PM CDT Wed Mar 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KIMBLE COUNTY UNTIL 1230
AM CDT...
At 1127 PM CDT, Doppler radar was tracking a strong thunderstorm near
Segovia, or near Junction, moving east at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Yates Crossing around 1135 PM CDT.
Other locations impacted by this storm include Us-83 Near The Kerr-
Kimble County Line, The Intersection Of I-10 And Us 290 and I-
10 Near The Kimble-Kerr County Line.
LAT...LON 3071 9970 3071 9948 3050 9948 3050 9930
3029 9930 3029 9971
TIME...MOT...LOC 0427Z 260DEG 28KT 3047 9966
snLocal storm report, Mar 24, 11:41 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1141 PM CDT WED MAR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL JUNCTION 30.49N 99.77W
03/24/2021 E1.75 INCH KIMBLE TX PUBLIC
HAIL UP TO GOLF BALL SIZE IN JUNCTION.
&&Special weather statement, Mar 24, 11:41 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1141 PM CDT Wed Mar 24 2021
TXZ155-250530-
San Saba TX-
1141 PM CDT Wed Mar 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN SABA COUNTY
UNTIL 1230 AM CDT...
At 1140 PM CDT, Doppler radar was tracking a strong thunderstorm near
Chappel, or 13 miles northwest of Buchanan Dam, moving northeast at
35 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This strong thunderstorm will be near...
Bend around 1155 PM CDT.
Other locations impacted by this storm include Us-
190 Near The San Saba-Lampasas County Line.
LAT...LON 3092 9887 3092 9888 3115 9887 3125 9857
3120 9857 3116 9850 3112 9855 3109 9853
3112 9849 3111 9846 3108 9846 3106 9849
3103 9844 3101 9846 3099 9844 3096 9845
3093 9841
TIME...MOT...LOC 0440Z 236DEG 30KT 3097 9856
snThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 7:02 PM CDT | Special Weather Statement | SJT | Brown | 28 min |
| Mar 24, 7:09 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 51 min |
| Mar 24, 8:05 PM CDT | Special Weather Statement | SJT | Brown | 40 min |
| Mar 24, 8:09 PM CDT | Special Weather Statement | SJT | San Saba | 51 min |
| Mar 24, 9:00 PM CDT | Special Weather Statement | SJT | Menard | 30 min |
| Mar 24, 9:06 PM CDT | Special Weather Statement | SJT | Kimble | 24 min |
| Mar 24, 9:32 PM CDT | Special Weather Statement | SJT | Menard | 28 min |
| Mar 24, 9:51 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, McCulloch, Mason, Menard | 54 min |
| Mar 24, 9:58 PM CDT | Special Weather Statement | SJT | McCulloch | 32 min |
| Mar 24, 10:00 PM CDT | Special Weather Statement | SJT | Schleicher | 30 min |
| Mar 24, 10:08 PM CDT | Tornado Warning | SJT | Kimble | 37 min |
| Mar 24, 10:09 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman, McCulloch, San Saba | 51 min |
| Mar 24, 10:40 PM CDT | Tornado Warning | SJT | Kimble, Mason | 35 min |
| Mar 24, 10:46 PM CDT | Special Weather Statement | SJT | Kimble | 44 min |
| Mar 24, 10:49 PM CDT | Special Weather Statement | SJT | San Saba | 56 min |
| Mar 24, 10:55 PM CDT | Special Weather Statement | SJT | McCulloch | 65 min |
| Mar 24, 10:58 PM CDT | Special Weather Statement | SJT | Kimble | 62 min |
| Mar 24, 11:14 PM CDT | Special Weather Statement | SJT | Mason | 61 min |
| Mar 24, 11:27 PM CDT | Special Weather Statement | SJT | Kimble | 63 min |
| Mar 24, 11:32 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 43 min |
| Mar 24, 11:35 PM CDT | Severe Thunderstorm Warning | SJT | Kimble | 55 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.